I Have Started Having My Period Again 3 Years After Finishing Chemo And Starting Tamoxifen.

Question

Asked by PennyS10

I Have Started Having My Period Again 3 Years After Finishing Chemo And Starting Tamoxifen.

I finished chemo in Otober 2005 and started taking tamoxifen. The last period I had was July 2005. Two weeks ago I started having light bleeeding which surprised me. It has since turned to heavy bleeding. I have been having some emotional difficulty and stress and did not have my Oncologist refill the prescription for tamoxifen after my last visit in July. I assume that this change is caused by the fact that I haven't taken the medication as perscribed, but could use a little assurance...Has enyone else experienced this. I have heard that after 2 years periods rarely, if ever, resume. I am 46 years old.

Answer

Penny, have you reported this to the doctor? I don't believe stopping tamoxifen would start up your periods again. It's not the tamoxifen that stopped them; it's the chemo. It's possible to have periods again, but as you said, extremely unlikely at your age, and 3 years later. This doesn't sound like a period, especially if you've been bleeding for 2 weeks; might be from another cause.... I'd call and make a doctor's appointment, see if you can get this taken care of. Best of luck to you- PJH

Answered by PJ Hamel